Vanishing bile duct syndrome: a sequela of temozolomide and levetiracetam-induced cholestatic liver injury.
Аннотация
Temozolomide (TMZ)-levetiracetam (LEV) combination therapy in glioblastoma management is gradually becoming a mainstay treatment given its superior effect compared with TMZ monotherapy. While there have been previous cases of hepatotoxicity, there are no prior reports of vanishing bile duct syndrome (VBDS) associated with TMZ-LEV combination use. This case report details a male in his 50s who had recently completed TMZ and LEV for right frontal lobe glioblastoma. He presented 3 days later with painless jaundice, dark urine and pale stools. Laboratory evaluation was remarkable for marked hyperbilirubinemia and transaminitis. Extensive work up for hepatic and extra-hepatic causes of jaundice was of no yield, thus necessitating a liver biopsy. Liver pathology showed a non-specific histomorphology pattern suggesting drug-induced liver injury and cholestasis with severe ductopenia. VBDS due to TMZ and LEV was diagnosed. The patient followed with the gastroenterology clinic over 6 months for persistently elevated liver function tests before suffering a fatal cardiac arrest.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.